Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 461, NWS Birmingham, AL

August 3, 2008Clay County, Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 3, 2008, 2:24 PM CDT for Clay County, Randolph County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 2:24 PM CDT (19:24 UTC)
Expired
Aug 3, 2008, 2:58 PM CDT
In force
34 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Clay County, AL, Randolph County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 031924
SVRBMX
ALC027-111-032015-
/O.NEW.KBMX.SV.W.0461.080803T1924Z-080803T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...LINEVILLE...ASHLAND...
  WESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 224 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARFIELD...
  OR 6 MILES NORTHEAST OF LINEVILLE...AND MOVING SOUTH AT 7 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINEVILLE BY 255 PM CDT...
  7 MILES NORTHWEST OF MALONE AND 9 MILES EAST OF ASHLAND BY 315 PM
  CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3316 8557 3324 8591 3347 8575 3344 8554
TIME...MOT...LOC 1924Z 010DEG 6KT 3335 8566

$$

10/ARM
2 follow-up statements
000 
WWUS54 KBMX 031948
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN AUG 3 2008

ALC027-111-032015-
/O.CON.KBMX.SV.W.0461.000000T0000Z-080803T2015Z/
CLAY AL-RANDOLPH AL-
248 PM CDT SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WEST CENTRAL RANDOLPH AND EAST CENTRAL CLAY COUNTIES...

AT 248 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED NEAR BARFIELD...OR ABOUT NEAR LINEVILLE...MOVING SOUTH AT
7 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINEVILLE BY 255 PM CDT...
  CRAGFORD...6 MILES WEST OF R.L. HARRIS DAM AND 7 MILES EAST OF
  ASHLAND BY 315 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3317 8559 3324 8591 3345 8576 3340 8560
TIME...MOT...LOC 1948Z 010DEG 6KT 3332 8571

$$

10/ARM
000 
WWUS54 KBMX 031958
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT SUN AUG 3 2008

ALC027-111-032009-
/O.CAN.KBMX.SV.W.0461.000000T0000Z-080803T2015Z/
CLAY AL-RANDOLPH AL-
259 PM CDT SUN AUG 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RANDOLPH AND EAST
CENTRAL CLAY COUNTIES IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

LAT...LON 3317 8559 3324 8591 3345 8576 3340 8560
TIME...MOT...LOC 1959Z 010DEG 6KT 3330 8571

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:32 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 3, 12:32 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT SUN AUG 3 2008

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ONGOING FORECAST SEEMS TO BE DOING PRETTY WELL...ESPECIALLY WITH
RESPECT TO TEMPERATURES.  ANALYSIS OF BMX SOUNDING...AND FORECAST
MODEL SOUNDINGS FOR THIS AFTERNOON...INDICATE A POTENTIAL FOR MORE
SEVERE THUNDERSTORMS.  FROM VARIOUS MODELS...MDPI VALUES ARE
FORECAST TO BE NEAR OR ABOVE 1.00...AND WINDEX 55+.  CAPES ARE MORE
ALL OVER BOARD...DEPENDING ON EACH MODELS HANDLING OF MIXING DRY
AIR DOWN TO THE SURFACE.  BUT AVERAGE OF NAM...GFS...RUC...LOCAL
WRF...AND LATEST LAPS ADJUSTED FOR EXPECTED AFTERNOON SURFACE
CONDITIONS...SUGGESTS A MODERATE TO HIGH WET MICROBURST POTENTIAL
FOR BHM...AND SOLIDLY INTO THE HIGH CATEGORY AT MGM.  COVERAGE
SHOULD BE AROUND THE SAME AS YESTERDAY...RANGING FROM LESS THAN 10
PERCENT TO AROUND 20 PERCENT AT ANY GIVEN TIME.  12Z NAM...WHICH HAS
ACTUALLY BEEN DOING A FAIRLY GOOD JOB LATELY AT IDENTIFYING AREAS OF
AFTERNOON CONVECTION...PINPOINTS THE US-80/I-65 CORRIDOR AS THE ZONE
TO WATCH THIS AFTERNOON.  WILL THEREFORE SHIFT THE BAND OF SLIGHTLY
HIGHER POPS ABOUT 50 MILES SOUTH OF WHERE THEY ARE NOW.  EVERYONE
WILL CONTINUE TO HAVE AT LEAST 10 PERCENT POPS...WITH ISOLATED
THUNDERSTORM WORDING THIS AFTERNOON INTO TONIGHT.

UPDATES WILL BE SENT BEFORE NOON.

/61/

AFTERNOON TEMPS SHOULD TOP OUT INTO THE MID AND UPPER 90S WITH HEAT
INDICIES RANGING FROM 100 TO 108 TODAY AND MONDAY. STILL SHORT OF
OUR HEAT ADVISORY CRITERIA...BUT STILL HOT ENOUGH TO WARRANT FOLKS
TAKING IT EASY DURING THE AFTERNOON. STAY COOL.

JONES/90

TUESDAY AND WEDNESDAY...HOT TEMPERATURES REMAIN ACROSS THE AREA WITH
TEMPERATURES IN THE MID TO UPPER 90S. THERE WILL BE A FEW ISOLATED
SHOWERS AND THUNDERSTORMS DURING THE PEAK HEATING EACH DAY...SO KEPT
ISOLATED WORDING IN THE FORECAST. CHANCES WILL BE SLIGHTLY HIGHER ON
WEDNESDAY...WITH A SLIGHT RETURN OF MOISTURE AHEAD OF THE NEXT
SYSTEM.

THURSDAY THROUGH SUNDAY...OVERALL PATTERN WILL BE IN TRANSITION AS
THE HIGH PRESSURE WILL RETREAT AND AN UPPER TROUGH WILL BUILD INTO
CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE WILL SLIDE THROUGH
THURSDAY AFTERNOON INTO THE EVENING HOURS...ALONG WITH A WEAK
SURFACE FRONT. BY FRIDAY THIS FRONT WILL WASH OUT SOMEWHERE ACROSS
THE SOUTHERN PORTIONS OF THE CWA. THE LEFT OVER BOUNDARY WILL SHIFT
SOUTHWARD OVER THE WEEKEND...AS SEVERAL SHORTWAVES WILL SWING THROUGH
THE AREA IN THE NORTHWEST FLOW ALOFT. THIS WILL LIKELY BRING SOME
DRIER AND COOLER AIR TO THE AREA. QUESTION RIGHT NOW WILL BE HOW
FAR DOES THE BOUNDARY SHIFT BY SUNDAY. GFS HINTS THAT IT WILL
SLIDE THROUGH ALL OF THE CWA...WHILE ECMWF KEEP THE BOUNDARY
ACROSS THE SOUTHERN PORTIONS OF THE AREA. EITHER WAY...SOME RAIN
CHANCES WILL CONTINUE THROUGH THE END OF THE PERIOD.

16

&&

.AVIATION...18Z TAF DISCUSSION.

CUMULUS FIELD BECOMING MORE HOMOGENEOUS...AND THIS SHOULD ONCE AGAIN
BE THE PREDOMINANT CONDITION THROUGH THE REMAINDER OF THE
AFTERNOON.  ISOLATED THUNDERSTORM DEVELOPMENT IS NOT OUT OF THE
QUESTION...WITH THE BEST CHANCES AT MGM OR TOI.  COVERAGE IS
EXPECTED TO BE 20 PERCENT OR LESS.

VISIBILITIES AT ALL AIRPORTS STAYED AT OR ABOVE 7 MILES LAST
NIGHT...SO WENT WITH THAT SAME GENERAL IDEA TONIGHT.  THE EXCEPTIONS
BEING TCL AND ANB...THE CLIMATOLOGICALLY MOST LIKELY AREAS TO GET
SOME VISIBILITY RESTRICTIONS.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 3, 1:32 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT SUN AUG 3 2008

ALZ011>015-017>050-041832-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
132 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM ACROSS THE
SOUTHERN HALF PORTION OF CENTRAL ALABAMA. THIS INCLUDES AREAS ALONG
AND SOUTH OF A LINE EXTENDING FROM ALICEVILLE...MOUNDVILLE...
GOODWATER...AND ROANOKE. THE MAIN THREATS WILL BE STRONG DAMAGING
WINDS...LARGE HAIL...INTENSE CLOUD TO GROUND LIGHTNING AND
TORRENTIAL RAIN. MINOR FLOODING COULD BE POSSIBLE MAINLY ACROSS LOW
LYING AND POOR DRAINAGE AREAS.

HOT CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. TEMPERATURES ACROSS
THE AREA WILL TOP OUT IN THE MID AND UPPER 90S. HEAT INDICES WILL
RANGE FROM 100 TO 108. PERSONS PRONE TO HEAT RELATED INJURIES SHOULD
LIMIT OUTDOOR ACTIVITIES IF POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT CONDITIONS WILL CONTINUE ON MONDAY AND TUESDAY.TEMPERATURES
ACROSS THE AREA WILL AGAIN TOP OUT ON MONDAY IN THE MID AND UPPER
90S. HEAT INDICES WILL RANGE FROM 100 TO 108. BY TUESDAY...HEAT
INDICES WILL BE SLIGHTLY LOWER...BUT STILL REACHING AS HIGH AS 106.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

10/ARM

In the hours before

Local storm report, Aug 3, 1:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008  E0.88 INCH       WALKER             AL   PUBLIC

            HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
            SOUTHWEST OF SUMITON.

0502 PM     HAIL             4 ENE CEDAR BLUFF       34.24N 85.54W
08/02/2008  E1.75 INCH       CHEROKEE           AL   PUBLIC

            HAIL UP TO GOLF BALL SIZE REPORTED AT INTERSECTION OF
            HIGHWAYS 9 AND 35.

0748 PM     HAIL             1 SSW PELL CITY         33.55N 86.28W
08/02/2008  E0.50 INCH       ST. CLAIR          AL   PUBLIC

            DIME SIZED HAIL REPORTED NEAR US-231 AND AL-34, BETWEEN
            PELL CITY AND CROPWELL.

0458 PM     HAIL             LOCUST FORK             33.91N 86.62W
08/02/2008  E1.00 INCH       BLOUNT             AL   PUBLIC

0605 PM     TSTM WND DMG     4 NNE DORA              33.78N 87.05W
08/02/2008                   WALKER             AL   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN ON HULL ROAD AND
            ALLEN RIDGE ROAD, NORTHEAST OF SUMITON.

&&

61
Local storm report, Aug 3, 1:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008  E0.88 INCH       WALKER             AL   PUBLIC

            HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
            SOUTHWEST OF SUMITON. CORRECTED TIME.

&&

61
Local storm report, Aug 3, 2:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     MOUNDVILLE              33.00N 87.63W
08/02/2008                   HALE               AL   EMERGENCY MNGR

            TWO TREES WERE BLOWN DOWN IN MOUNDVILLE.

&&

61
Local storm report, Aug 3, 2:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 NNE GAYLESVILLE       34.33N 85.54W
08/02/2008  E1.00 INCH       CHEROKEE           AL   TRAINED SPOTTER

            REPORTED ON CR-796 NORTH OF GAYELSVILLE

0404 PM     TSTM WND DMG     GAYLESVILLE             34.27N 85.56W
08/02/2008                   CHEROKEE           AL   FIRE DEPT/RESCUE

            VFD REPORTS TREE DOWN IN GAYLESVILLE

0450 PM     HAIL             4 W SMITH DAM           33.94N 87.18W
08/02/2008  E0.75 INCH       WALKER             AL   PUBLIC

0458 PM     HAIL             LOCUST FORK             33.91N 86.62W
08/02/2008  E1.00 INCH       BLOUNT             AL   PUBLIC

0502 PM     HAIL             4 ENE CEDAR BLUFF       34.24N 85.54W
08/02/2008  E1.75 INCH       CHEROKEE           AL   PUBLIC

            HAIL UP TO GOLF BALL SIZE REPORTED AT INTERSECTION OF
            HIGHWAYS 9 AND 35.

0506 PM     HAIL             DORA                    33.73N 87.08W
08/02/2008  E1.00 INCH       WALKER             AL   EMERGENCY MNGR

            1.0 INCH HAIL REPORTED IN DORA

0516 PM     HAIL             2 WSW HOWELLS CROSSROAD 34.17N 85.58W
08/02/2008  E0.88 INCH       CHEROKEE           AL   AMATEUR RADIO

            NICKEL SIZED HAIL REPORTED ALONG COUNTY ROAD 22

0523 PM     HAIL             2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008  E0.88 INCH       WALKER             AL   PUBLIC

            HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
            SOUTHWEST OF SUMITON. CORRECTED TIME.

0524 PM     HAIL             JASPER                  33.85N 87.27W
08/02/2008  M0.88 INCH       WALKER             AL   PUBLIC

0534 PM     HAIL             OAKMAN                  33.71N 87.39W
08/02/2008  M0.75 INCH       WALKER             AL   PUBLIC

0550 PM     TSTM WND GST     WARRIOR                 33.81N 86.81W
08/02/2008  M60.00 MPH       JEFFERSON          AL   TRAINED SPOTTER

            MEASURED WIND GUST OF 60 MPH ON CANE CREEK RD

0550 PM     HAIL             WARRIOR                 33.81N 86.81W
08/02/2008  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ON CANE CREEK RD IN WARRIOR

0601 PM     HAIL             GLENCOE                 33.96N 85.93W
08/02/2008  E1.00 INCH       ETOWAH             AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN GLENCOE.

0605 PM     TSTM WND DMG     4 NNE DORA              33.78N 87.05W
08/02/2008                   WALKER             AL   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN ON HULL ROAD AND
            ALLEN RIDGE ROAD, NORTHEAST OF SUMITON.

0614 PM     TSTM WND DMG     10 S GADSDEN            33.87N 86.01W
08/02/2008                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN ON GREEN VALLEY ROAD. BLOCKING ROADWAY.

0624 PM     HAIL             SAMANTHA                33.42N 87.61W
08/02/2008  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            SAMANTHA F.D.

0630 PM     HAIL             GADSDEN                 34.01N 86.01W
08/02/2008  E1.00 INCH       ETOWAH             AL   PUBLIC

            W/WIND GUSTS 45 MPH

0633 PM     HAIL             SOUTHSIDE               33.92N 86.02W
08/02/2008  E0.88 INCH       ETOWAH             AL   TRAINED SPOTTER

            CEDAR CIRCLE

0638 PM     TSTM WND DMG     RAINBOW CITY            33.95N 86.04W
08/02/2008                   ETOWAH             AL   EMERGENCY MNGR

            WHORTON BEND, SOUTHSIDE, RAINBOW CITY NUMEROUS TREES DOWN

0643 PM     TSTM WND DMG     SOUTHSIDE               33.92N 86.02W
08/02/2008                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 77 IN SOUTHSIDE. ROAD BLOCKED.

0653 PM     TSTM WND DMG     OHATCHEE                33.78N 86.02W
08/02/2008                   CALHOUN            AL   EMERGENCY MNGR

            TREE DOWN ON RESIDENCE CAUSED ENTRAPMENT HWY77/MUDD ST.

0715 PM     FUNNEL CLOUD     RIVERSIDE               33.61N 86.21W
08/02/2008                   ST. CLAIR          AL   LAW ENFORCEMENT

            OVER LOGAN MARTIN LAKE IN RVERSIDE COMMUNITY AREA JUST
            SOUTH OF I-20 MOVING S

0728 PM     TSTM WND DMG     RAGLAND                 33.75N 86.14W
08/02/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

0730 PM     TSTM WND DMG     REFORM                  33.38N 88.02W
08/02/2008                   PICKENS            AL   EMERGENCY MNGR

            JUST INSIDE CITY LIMIT, NUMEROUS TREES DOWN

0730 PM     TSTM WND DMG     MOUNDVILLE              33.00N 87.63W
08/02/2008                   HALE               AL   EMERGENCY MNGR

            TWO TREES WERE BLOWN DOWN IN MOUNDVILLE.

0739 PM     HAIL             LINCOLN                 33.60N 86.14W
08/02/2008  E1.25 INCH       TALLADEGA          AL   TRAINED SPOTTER

0748 PM     HAIL             1 SSW PELL CITY         33.55N 86.28W
08/02/2008  E0.50 INCH       ST. CLAIR          AL   PUBLIC

            DIME SIZED HAIL REPORTED NEAR US-231 AND AL-34, BETWEEN
            PELL CITY AND CROPWELL.

0749 PM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
08/02/2008                   TALLADEGA          AL   EMERGENCY MNGR

            PATTON CHAPEL RD, TREES DOWN ON ROADWAY.

0758 PM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
08/02/2008                   TALLADEGA          AL   LAW ENFORCEMENT

            137 CHESTNUT, TREES DOWN ON RESIDENCE

0759 PM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
08/02/2008                   PICKENS            AL   EMERGENCY MNGR

            POWERLINES DOWN

0805 PM     TSTM WND DMG     4 WSW LINCOLN           33.58N 86.20W
08/02/2008                   TALLADEGA          AL   LAW ENFORCEMENT

            TREE DOWN ON POWERLINES ON BLUE RIVER DR

0814 PM     TSTM WND DMG     VINCENT                 33.39N 86.41W
08/02/2008                   SHELBY             AL   LAW ENFORCEMENT

            POWERLINES DOWN AT VINCENT HIGH SCHOOL

0816 PM     TSTM WND DMG     HARPERSVILLE            33.34N 86.43W
08/02/2008                   SHELBY             AL   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN AT SUN VALLEY AND COUNTY CHURCH ROAD.

0816 PM     TSTM WND DMG     CHILDERSBURG            33.28N 86.35W
08/02/2008                   TALLADEGA          AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN AT 9TH AVE AND 4TH ST

0855 PM     TSTM WND DMG     PANOLA                  32.95N 88.27W
08/02/2008                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 34 IN PANOLA

0900 PM     TSTM WND DMG     GEIGER                  32.87N 88.31W
08/02/2008                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 32 IN GEIGER

0928 PM     TSTM WND DMG     YORK                    32.50N 88.30W
08/02/2008                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 11 SOUTHEAST OF YORK

0928 PM     HAIL             YORK                    32.50N 88.30W
08/02/2008  E0.88 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            NICKEL SIZED HAIL REPORTED IN YORK

0928 PM     TSTM WND GST     YORK                    32.50N 88.30W
08/02/2008  E60.00 MPH       SUMTER             AL   FIRE DEPT/RESCUE

            60MPH WIND GUST REPORTED IN YORK

0928 PM     TSTM WND DMG     SUMTERVILLE             32.71N 88.24W
08/02/2008                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN WITH HEAVY DEBRIS ON COUNTY ROAD 20 IN
            SUMTERVILLE

&&

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:03 PM CDTTornado WarningBMXCalhoun, St. Clair, Talladega27 min
Aug 2, 7:07 PM CDTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Talladega38 min
Aug 2, 7:12 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry, Tuscaloosa48 min
Aug 2, 7:15 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa45 min
Aug 2, 7:31 PM CDTTornado WarningBMXPickens15 min
Aug 2, 7:32 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega43 min
Aug 2, 7:51 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa39 min
Aug 2, 7:54 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Shelby, Talladega30 min
Aug 2, 7:57 PM CDTSevere Thunderstorm WarningBMXPickens33 min
Aug 2, 8:26 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter34 min
Aug 2, 8:49 PM CDTSevere Thunderstorm WarningBMXGreene, Marengo, Sumter41 min
Aug 2, 9:32 PM CDTSevere Thunderstorm WarningBMXSumter28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.